Alert archive / Illinois / Tornado Warnings in 2011

Tornado Warning 26, NWS Chicago, IL

November 14, 2011Ford County, Iroquois County, Illinois

NWS Chicago, IL issued this tornado warning at Nov 14, 2011, 12:01 PM CST for Ford County, Iroquois County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2011, 12:01 PM CST (18:01 UTC)
Expired
Nov 14, 2011, 12:45 PM CST
In force
44 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Ford County, IL, Iroquois County, IL

The radar

The Chicago radar (KLOT), 99 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 11:41 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WFUS53 KLOT 141801
TORLOT
ILC053-075-141845-
/O.NEW.KLOT.TO.W.0026.111114T1801Z-111114T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1201 PM CST MON NOV 14 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL FORD COUNTY...
  IROQUOIS COUNTY...

* UNTIL 1245 PM CST

* AT 1156 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 9 MILES WEST OF BUCKLEY...OR 11 MILES NORTHWEST
  OF PAXTON...AND MOVING NORTHEAST AT 45 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  ONARGA AND GILMAN AROUND 1215 PM.
  WATSEKA AROUND 1235 PM.
  SHELDON AROUND 1240 PM.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
CRESCENT CITY...WOODLAND...IROQUOIS AND DONOVAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4062 8830 4062 8824 4069 8824 4101 8766
      4101 8755 4069 8754 4049 8820
TIME...MOT...LOC 1801Z 241DEG 40KT 4062 8815

$$

BEACHLER
4 follow-up statements
494 
WWUS53 KLOT 141812
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1212 PM CST MON NOV 14 2011

ILC053-141822-
/O.CAN.KLOT.TO.W.0026.000000T0000Z-111114T1845Z/
FORD IL-
1212 PM CST MON NOV 14 2011

...THE TORNADO WARNING FOR CENTRAL FORD COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4075 8813 4101 8766 4101 8755 4069 8754
      4052 8811
TIME...MOT...LOC 1812Z 241DEG 40KT 4066 8797

$$

ILC075-141845-
/O.CON.KLOT.TO.W.0026.000000T0000Z-111114T1845Z/
IROQUOIS IL-
1212 PM CST MON NOV 14 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR IROQUOIS COUNTY UNTIL 1245
PM CST...

AT 1210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR BUCKLEY...OR 11 MILES NORTHWEST OF
CLAYTONVILLE...MOVING NORTHEAST AT 45 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  WATSEKA AROUND 1230 PM CST.
  SHELDON AROUND 1240 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE CRESCENT CITY...
WOODLAND...IROQUOIS AND DONOVAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4075 8813 4101 8766 4101 8755 4069 8754
      4052 8811
TIME...MOT...LOC 1812Z 241DEG 40KT 4066 8797

$$

BEACHLER
155 
WWUS53 KLOT 141822
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1222 PM CST MON NOV 14 2011

ILC075-141845-
/O.CON.KLOT.TO.W.0026.000000T0000Z-111114T1845Z/
IROQUOIS IL-
1222 PM CST MON NOV 14 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR IROQUOIS COUNTY UNTIL 1245
PM CST...

AT 1219 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 8 MILES NORTH OF CLAYTONVILLE...MOVING EAST AT 50
MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  WATSEKA AROUND 1230 PM CST.
  SHELDON AROUND 1240 PM CST.

OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE IROQUOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4075 8813 4101 8766 4101 8755 4069 8754
      4052 8811
TIME...MOT...LOC 1822Z 248DEG 42KT 4069 8780

$$

BEACHLER
464 
WWUS53 KLOT 141836
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1236 PM CST MON NOV 14 2011

ILC075-141845-
/O.CON.KLOT.TO.W.0026.000000T0000Z-111114T1845Z/
IROQUOIS IL-
1236 PM CST MON NOV 14 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN IROQUOIS COUNTY
UNTIL 1245 PM CST...

AT 1233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR SHELDON...OR 5 MILES SOUTHEAST OF WATSEKA...
MOVING EAST AT 50 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN IROQUOIS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4069 8804 4092 8758 4069 8754 4056 8799
TIME...MOT...LOC 1836Z 248DEG 42KT 4075 8760

$$

BEACHLER
239 
WWUS53 KLOT 141845
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1245 PM CST MON NOV 14 2011

ILC075-141855-
/O.EXP.KLOT.TO.W.0026.000000T0000Z-111114T1845Z/
IROQUOIS IL-
1245 PM CST MON NOV 14 2011

...THE TORNADO WARNING FOR SOUTHERN IROQUOIS COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM CST.

LAT...LON 4069 8804 4092 8758 4069 8754 4056 8799
TIME...MOT...LOC 1845Z 248DEG 42KT 4079 8747

$$

BEACHLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Nov 14, 10:58 AM CST, 1 hour 3 minutes earlier.

Area forecast discussion, Nov 14, 10:58 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1058 AM CST MON NOV 14 2011

.DISCUSSION...
1040 AM CST

QUASI-STATIONARY FRONTAL BOUNDARY REMAINS STRETCHED ACROSS CENTRAL
ILLINOIS EXTENDING NORTHEAST THROUGH NORTH CENTRAL INDIANA. THIS
BOUNDARY SHOULD BEGIN TO SAG SOUTHEAST OF THE AREA THIS
EVENING...WHICH SHOULD KEEP MOST OF THE MOISTURE ACROSS SOUTHERN
ILLINOIS AND SOUTHERN INDIANA TUE. VISIBLE IMAGERY CONTINUES TO
INDICATE ABUNDANT CLOUD COVER ACROSS THE ENTIRE REGION LATE THIS
MORNING...AND LATEST GUIDANCE INDICATES THAT THIS TREND WILL
PERSIST THROUGH THIS AFTN EARLY EVE AS WELL. SOME CLEARING WAS
OCCURRING ACROSS CENTRAL IOWA...HOWEVER BASED ON THE CURRENT TREND
OF THIS CLEARING IT WOULD NOT ARRIVE OVER NORTHERN ILLINOIS UNTIL
AFTER OR AROUND SUNSET. THUS MAX TEMPS TODAY HAVE BEEN TWEAKED
DOWN A COUPLE DEGREES FOR PORTIONS OF NORTHERN ILLINOIS. CLOSER TO
THE FRONTAL BOUNDARY TEMPS HAVE SOARED HIGHER INTO THE MID/UPR 60S
ACROSS PORTIONS OF CENTRAL ILLINOIS. IT DOES NOT APPEAR THAT THIS
BOUNDARY WILL PUSH FURTHER NORTH...HOWEVER IT WILL BE VERY CLOSE.
THUS HAVE NOT ADJUSTED TEMPS ALONG MY SOUTHERN CWFA.

WSR-88D REGIONAL RADAR MOSAIC ALSO INDICATES CONSIDERABLE SHOWERS
AND ISOLATED THUNDER JUST NORTH OF THE FRONTAL BOUNDARY SLIDING
NORTHEAST. THE DEEPER CLOUDS ARE CURRENTLY OVER FAR NORTHEAST
ILLINOIS AND APPEAR TO BE SLOWLY PEELING AWAY FROM THE REGION.
HAVE MAINTAINED SOME ISO THUNDER WORDING OVER FAR NORTHEAST
ILLINOIS THROUGH THIS AFTERNOON AS WELL AS NORTHWEST
INDIANA...HOWEVER FEEL THIS WILL BE FOCUS MORE OVER NORTHWEST
INDIANA.

BEACHLER

&&

.PREV DISCUSSION...
300 AM CST

THE FAIRLY LOW AMPLITUDE...BUT HIGHLY PROGRESSIVE FLOW PATTERN ALOFT
WILL KEEP A VERY CHANGEABLE WEATHER PATTERN ACROSS NORTHERN ILLINOIS
AND NORTHWESTERN INDIANA FOR THE NEXT SEVERAL DAYS.

FOR THE REMAINDER OF THE NIGHT AND THROUGH MONDAY...THE MAIN CONCERN
WILL BE INCREASING PCPN CHANCES ACROSS THE AREA.  A WEAK FRONTAL
BOUNDARY EXTENDS FROM NEAR LAKE ERIE...THROUGH CENTRAL IL/IN...TO A
LOW PRESSURE CENTER OVER CENTRAL KANSAS.  AS THE SFC LOW RIPPLES
ALONG THE BOUNDARY...THE FRONT WILL RETURN NORTHWARD AS A WARM
FRONT...PENETRATING BACK INTO THE SRN PORTIONS OF THE CWA BY THIS
AFTERNOON.  STRONG WARM ADVECTION SOUTH OF THE BOUNDARY AND STRONG
ISENTROPIC LIFT...COMBINED WITH ADDED FOCUS OF THE SFC WAVE WILL
BRING INCREASING CHANCES OF PCPN TO THE CWA.  THE BOUNDARY AND THE
SFC WAVE WILL PROVIDE THE GREATEST FOCUS OVER THE SERN PORTIONS OF
THE CWA...AND INDEED...WILL MAINTAIN LIKELY POPS SOUTHEAST OF A LINE
FROM VALPARAISO TO WATSEKA.  GIVEN THE STRENGTH OF THE WARM
ADVECTION AND LIFT...SCT SHOWERS WILL BE QUITE POSSIBLE EVEN AS FAR
NORTHWEST AS THE ROCKFORD AREA...BUT PCPN AMOUNTS SHOULD TAPER OFF
WITH DISTANCE AWAY FROM THE BOUNDARY.  MODEST ELEVATED INSTABILITY
ALONG AND NORTH OF THE BOUNDARY WILL KEEP A CHANCE FOR SOME
ISOLATED...EMBEDDED THUNDER WITHIN THE PCPN SHIELD.

GIVEN THE VERY FAST FLOW PATTERN ALOFT...THE SFC WAVE AND ASSOCIATED
UPPER LEVEL SHORT WAVE WILL QUICKLY SHEAR OUT AND PCPN CHANCES WILL
QUICKLY TAPER OFF BY LATE THIS AFTERNOON.  AS WEAK HIGH PRESSURE
BUILDS IN BEHIND THE FRONT TONIGHT...EXPECT THAT THE SKY WILL
QUICKLY CLEAR OUT AFTER SUNSET...AND WITH A MUCH DRIER AIRMASS
OVERSPREADING THE AREA...TEMPERATURES OVERNIGHT SHOULD QUICKLY DROP
OFF AS WELL...BOTTOMING OUT IN THE LOWER 30S NORTH OF I-80 AND THE
MIDDLE TO UPPER 30S TO THE SOUTH.

ANOTHER WARM...WINDY DAY IS SETTING UP FOR TUESDAY.  A
STRONG...QUICK MOVING SYSTEM WILL SCOOT ALONG THE CANADIAN
BORDER...WITH A TRAILING SFC TROUGH AND STRONG COLD FRONT EXTENDING
TO THE SOUTH.  THE MODELS ARE RELATIVELY CONSISTENT IN SWEEPING THE
FRONT ACROSS THE CWA TUESDAY AFTERNOON.  STRONG SOUTHWEST WINDS
WILL ALLOW FOR TEMPERATURES TO CLIMB BACK INTO THE LOWER TO MIDDLE
60S FOR THE SERN PORTIONS OF THE CWA.  WITH THE EXPECTED TIME OF THE
FROPA FOR THE NWRN PORTIONS OF THE CWA TO OCCUR BEFORE THE TYPICAL
TIME OF MAX TEMPERATURE.  THE ROCKFORD AREA WILL NOT HAVE THE SAME
OPPORTUNITY TO WARM UP AS MUCH AND TEMPS THERE SHOULD ONLY TOP OUT
IN THE MIDDLE 50S. TEMPERATURES ACROSS THE AREA ARE EXPECTED TO
DECREASE THROUGH THE AFTERNOON HOURS FOLLOWING THE FRONTAL PASSAGE.
THERE WILL BE LITTLE OPPORTUNITY FOR ANY RETURN FLOW OF MOISTURE
AHEAD OF THIS FRONT AS THE GULF OF MEXICO WILL BE CUT OFF BY HIGH
PRESSURE EXTENDING THROUGH THE SERN CONUS INTO THE GULF REGION.
THEREFORE...DO NOT EXPECT ANY PCPN WITH THE FROPA.  WHILE TUESDAY
SHOULD BE QUITE BREEZY...DO NOT EXPECT WINDS TO GET QUITE AS STRONG
AS WHAT OCCURRED SUNDAY...WITH GUSTS ONLY AROUND 25MPH.

A VERY COOL...DRY AIRMASS WILL FILTER OVER THE REGION BEHIND THE
FRONT.  OVERNIGHT LOW TEMPERATURES FOR WEDNESDAY MORNING SHOULD
RANGE FROM THE UPPER 20S OVER THE ROCKFORD AREA TO THE LOWER 30S
SOUTH OF THE KANKAKEE RIVER. WEDNESDAY WILL BE A RATHER COOL DAY
WITH HIGHS STRUGGLING TO CLIMB MUCH ABOVE 40F.  WITH CLEAR SKIES AND
CONTINUED COLD ADVECTION...THURSDAY MORNING SHOULD BE EVEN
COOLER...WITH LOWS ACROSS MUCH OF THE CWA IN THE 20S.  ONLY DOWNTOWN
CHICAGO SHOULD REMAIN ABOVE FREEZING...BUT MUCH OF THE CHICAGO METRO
AREA SHOULD DROP BELOW 30F.  THURSDAY WILL LIKELY BE THE COOLEST DAY
OF THIS AUTUMN AS HIGHS OVER NCNTRL ILLINOIS SHOULD ONLY REACH THE
UPPER 30S...WHILE LOCATIONS SOUTH OF THE KANKAKEE/ILLINOIS RIVERS
STRUGGLE TO CLIMB INTO THE LOWER 40S.

THE UNSETTLED WEATHER WILL CONTINUE INTO THE EXTENDED FORECAST
PERIOD...FRIDAY THROUGH SUNDAY.  ANOTHER NORTHERN STREAM SYSTEM IS
EXPECTED TO DROP OUT OF THE CANADIAN ROCKIES BY FRIDAY MORNING AND
QUICKLY TRACK ACROSS THE NORTHERN PLAINS TO THE UPPER GREAT LAKES BY
FRIDAY NIGHT.  THIS WILL SET UP ANOTHER PERIOD OF STRONG WARM
ADVECTION AT THE SURFACE...AND THIS TIME...THE GULF OF MEXICO SHOULD
BE WIDE OPEN FOR A RETURN OF MOISTURE AS WELL.  PCPN CHANCES SHOULD
QUICKLY INCREASE FOR SATURDAY AND SOME THUNDER IS NOT OUT OF THE
QUESTION AS WELL.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

* VARIABLE WINDS REMAINING UNDER 5KT THIS MORNING...BUT BECOMING
  MORE SOUTHEAST AND SLIGHTLY INCREASING IN THE AFTERNOON.

* VFR CEILINGS BUT WITH LOW POTENTIAL FOR MVFR CEILINGS AT MDW
  ASSOCIATED WITH SHRA.

* INCREASED CHANCE FOR SHOWER ACTIVITY LATE MORNING INTO EARLY
  AFTERNOON FOR BOTH TERMINALS...BUT WILL BE INTERMITTENT WITH NO
  REAL PREVAILING VIS RESTRICTION EXPECTED.

RODRIGUEZ

//DISCUSSION...UPDATED 12Z...

MAIN CHALLENGES WILL BE EVOLUTION OF SHOWER ACTIVITY INTO EARLY
AFTERNOON ALONG WITH WIND DIRECTION AS LOW PRESSURE MOVES ACROSS
THE TERMINALS. LOW PRESSURE OVER MISSOURI WILL MOVE NORTHEASTWARD
ALONG A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING NORTHEASTWARD
TOWARD LAKE ERIE. THE LOW WILL PASS TO THE SOUTH OF THE TERMINALS
THIS AFTERNOON WITH A TROUGH AXIS EXTENDING TO ITS NORTH. THIS
WILL CAUSE HAVOC WITH PREVAILING WIND DIRECTION THROUGH EARLY
AFTERNOON...ESPECIALLY ACROSS THE CHICAGO AREA TERMINALS. SPEEDS
WILL BE LIGHT DURING THAT TIME HOWEVER. WINDS WILL THEN TURN
STEADY FROM THE SOUTHWEST DURING THE MID AFTERNOON WITH SPEEDS
COMING UP TO 8-10 KT OR SO. SPEEDS WILL DROP OFF DURING THE LATE
EVENING AS WINDS TURN MORE SOUTHERLY.

THE TERMINALS ARE CURRENTLY BETWEEN TWO AREAS OF FORCING FOR
PRECIPITATION. THE FIRST LIES TO THE SOUTH ALONG THE MAIN TRACK OF
THE LOW AND THE STATIONARY FRONTAL BOUNDARY. THIS SHOULD BE THE
MORE ACTIVE FOCUS FOR SHOWERS AND SOME THUNDERSTORMS INTO EARLY
AFTERNOON. THE FRONT WILL DRIFT NORTHWARD PUSHING PRECIP
NORTHWARD AS WELL BUT THIS WILL HAVE A HARD TIME MAKING IT TO EVEN
MDW BUT THEY AND GYY WILL HAVE THE BEST CHANCES FOR SHOWERS.
CANNOT RULE OUT THUNDER POSSIBILITY AS FAR NORTH AS GYY BUT THE
CHANCE IS PRETTY LOW AND FOCUSED MORE TO THE SOUTH. IF RAIN CAN
MANAGE TO ORGANIZE ENOUGH THIS FAR NORTH THEN MVFR CIGS WILL BE A
POSSIBILITY. AN UPPER LEVEL TROUGH MOVING NORTHEASTWARD FROM THE
CENTRAL PLAINS WILL TRACK ACROSS FAR NORTHERN ILLINOIS AND PROVIDE
ADDITIONAL FOCUS FOR SOME SPRINKLES OR LIGHT RAIN BUT THIS MAY BE
A PRETTY SPOTTY GIVEN HOW DRY THE LOWER ATMOSPHERE IS. DRIER AIR
WILL THEN BRING AN END TO PRECIP CHANCES ACROSS THE TERMINALS
DURING THE AFTERNOON.

MDB

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

* MEDIUM CONFIDENCE WITH WIND SPEED AND DIRECTION.

* HIGH CONFIDENCE WITH CEILINGS...BUT WITH LOW CONFIDENCE OF MVFR
  CEILING POTENTIAL AT MDW.

* HIGH CONFIDENCE IN SHRA OCCURRING AT BOTH TERMINALS AND TRENDS
  INTO THE AFTERNOON.

RODRIGUEZ

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...

TUESDAY NIGHT THROUGH FRIDAY...VFR. SLIGHT CHANCE SHRA FRIDAY
                               NIGHT.

SATURDAY AND SUNDAY...CHANCE SHRA...MVFR POSSIBLE.

MDB

&&

.MARINE...
259 AM CST

WINDS APPEAR TO BE LOCKED INTO THE SOUTHWEST QUADRANT FOR THE
DURATION OF THIS WEEK...VARYING AT TIMES FROM WEST TO SOUTH.  A LOW
PRESSURE SYSTEM THAT PASSED NORTH OF THE LAKES SUNDAY AND BROUGHT A
PERIOD OF SOUTH TO SOUTHWEST GALES HAS NOW MOVED INTO HUDSON BAY.
BEHIND THIS LOW A WEAK RIDGE WILL CROSS THE LAKE TODAY.  WEST WINDS
WILL BACK SOUTH THIS AFTERNOON AND THEN VEER AGAIN TO SOUTHWEST
OVERNIGHT AHEAD OF THE NEXT TROUGH AND ASSOCIATED LOW PRESSURE
CENTER.  THE LOW TONIGHT ALSO WILL PASS NORTH OF THE LAKES AND IS
NOT EXPECTED TO BE QUITE STRONG ENOUGH TO GENERATE GALES.  FOLLOWING
QUICKLY ON ITS HEELS HOWEVER IS A STRONGER SYSTEM MOVING IN TUESDAY
EVENING...WHICH LIKELY WILL PUSH WEST WINDS OR AT LEAST GUSTS INTO
THE GALE RANGE FOR A TIME TUESDAY NIGHT INTO WEDNESDAY MORNING.  THE
PRESSURE GRADIENT WEAKENS FOR A DAY OR SO...FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY...BEFORE RAPIDLY INCREASING TO SOUTHWEST GALES BY
FRIDAY MORNING.  FRIDAY IN FACT LOOKS VERY MUCH LIKE THIS SUNDAY WE
JUST FINISHED...WITH GUSTS OVER 40 KNOTS AGAIN A POSSIBILITY.

DESPITE THE PERSISTENT SOUTHWEST FETCH EARLY THIS WEEK...WAVE GROWTH
APPEARS TO BE SOMEWHAT INHIBITED BY THE RELATIVELY WARMER AIR
FLOWING OVER THE COOLER WATER.  WHEN COLDER AIR DOES ARRIVE BY
MIDWEEK...THIS WILL OCCUR AS WINDS ARE IN A MORE WESTERLY
PHASE...THUS PRODUCING A SHORTER FETCH WITH WHICH TO WORK.

LENNING

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Nov 14, 11:49 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1149 AM CST MON NOV 14 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
151800-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1149 AM CST MON NOV 14 2011 /1249 PM EST MON NOV 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH AND
SOUTHEAST OF THE CHICAGO METRO AREA...NAMELY SOUTH OF A PONTIAC
ILLINOIS TO HEBRON INDIANA LINE. WITHIN THIS AREA...ANY SEVERE
THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE TORNADOES...DAMAGING
GUSTS...AND LARGE HAIL. THE PRIMARY TIME FOR THIS SEVERE WEATHER
THREAT...INCLUDING TORNADIC POTENTIAL...IS PRIOR TO 4 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF A PONTIAC ILLINOIS
TO HEBRON INDIANA LINE.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-151800-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1149 AM CST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS EARLY THIS AFTERNOON...
GENERALLY
FROM NORTHERLY ISLAND TO MICHIGAN CITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS AND HIGH WAVES MAY REACH HAZARDOUS LEVELS FOR SMALL
CRAFT TUESDAY THROUGH WEDNESDAY NIGHT AND AGAIN ON FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-151800-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1149 AM CST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOUTHWEST TO WEST GALE FORCE WINDS ARE POSSIBLE TUESDAY NIGHT
INTO WEDNESDAY AND AGAIN FROM THURSDAY NIGHT THROUGH FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MTF

In the hours before

Special weather statement, Nov 14, 11:52 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1152 AM CST MON NOV 14 2011

ILZ032-033-039-141815-
FORD IL-IROQUOIS IL-LIVINGSTON IL-
1152 AM CST MON NOV 14 2011

...SPECIAL WEATHER STATEMENT...

AT 1147 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 14 MILES WEST OF BUCKLEY...MOVING
NORTHEAST AT 50 MPH.

FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BUCKLEY...            ONARGA...             GILMAN...
  CISSNA PARK...        WATSEKA...            ASHKUM...
  CLAYTONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FUNNEL CLOUDS CAN BREIFLY TOUCH DOWN AS TORNADOES WITH WINDS UP TO 70
MPH. THIS STORM HAS EXHIBITED SOME WEAK ROTATION. ACT QUICLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM UNTIL THIS STORM HAS PASSED.

LAT...LON 4047 8830 4062 8840 4066 8832 4071 8823
      4097 8783 4060 8753

BEACHLER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 11:52 AM CSTSpecial Weather StatementLOTFord, Iroquois23 min

Nearby

Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.